Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

200 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Did not have period since one year. Could I take natural progesterone?

Answered by
Dr.
Dr. Kulsoom Qureshi

OBGYN

Practicing since :1997

Answered : 1037 Questions

default
Posted on Mon, 18 Nov 2013 in Women's Health
Question: Hi,
How to return a period? I am 51and I don't have it for 1 year. Is it any natural progesterone available?
Thank you
Please provide more options
doctor
Answered by Dr. Kulsoom Qureshi 32 minutes later
Brief Answer:
Few suggestions.

Detailed Answer:
Hi,
Thanks for consulting us.
This pattern is quite expected & natural.
Many women stop having periods after the age of 50 & this is called menopause.
This is a natural aging process.
At menopause a woman's ovaries stop functioning, that is stop producing hormones, so, periods stop & fertility diminishes.
Apart from fertility & periods these hormones have many important functions in our body like, bone health.
There is an option of hormone replacement therapy which can substitute for this hormone deficiency. Suitability & type of this option vary from patient to patient depending upon patient's expectation, choices, symptoms, past, personal & family history etc.
There are some very important & serious risks associated with this therapy as well.
So, a decision to take & type of HRT ( hormone replacement therapy) should not be taken by searching through internet or on a friend advice.
If you are interested, you MUST consult a Gynecologist in person for a thorough health check & to rule out any contraindication of this therapy & for thorough counseling of risks & benefits.
Otherwise you may opt for dietary food supplements & adopt a healthy life style along with any symptomatic treatment.
Hope I have given you some insight into the issue.
Wish you good health.
Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Treatment/Therapy ,  

Recent questions on  Hrt

doctor1 MD

I had a hysterectomy in summer 2008 - everything was removed, even ovaries. I ve been taking 1 mg of Estradiol ever since and I m worried that I may be taking it longer than I should. I ve researched the pros and cons of quitting it but there is equal argument for both. I don t know what to do....I want to stop taking it but not if it will put me as risk. I m fairly healthy, almost 44 yo. No history (or family history) of cancers and I quit smoking more than a year ago. Can you please advise me if you feel - after almost 6 years - I should discontinue HRT?

doctor1 MD

Hi,I had a complete hysto with both ovaries removed about 7 years ago. I was on HRT for about a year and then got off because of having breast cancer in the family. I m STILL having hot flashes and am just now feeling the effects (bitchy, feeling old and useless, etc) of stress, anxiety to a point where I can t stand myself anymore, lol.... I ve been going through the sleeplessness and other fun things since the surgery, but the emotions are just NUTS now. How can you help?Am I in menopause or what?Lynn I m sorry, I didn t really think about this costing money. I m sssooorryy to waste your time. I m so broke I can t even pay attention right now. But THank you

doctor1 MD

I am constantly feeling hot, sweaty. Not hot flushes, but warm most of the time.I am on HRT patches. A recent blood test showed my liver function ALT 51 AST 66 LD 421. Are the two ie., high temperature and liver function connected. I am 52 year old female. Hysterectomy 2001. Hormone treatment started late 2001. Overweight - very difficult to lose weight.

doctor1 MD

I had a complete hysterectomy in spring of 2009 and began HRT right away. I am currently taking .9 mg Premarin per day and have recently been experiencing hot flashes, irritability, fatigue, and weight gain. I am concerned about increasing hormone dosage because I experienced significant weight gain years ago when taking birth control. Since I have no idea of hormone combinations or amounts in the respective therapies I don t have any basis for comparison. I need something to change but additional weight gain would greatly depress me.

doctor1 MD

I have burning when I urinate, Urinary tract infection was ruled out, all cultures came back normal. Tried a steroid cream no luck, Dr mentioned low estrogen , don't want to take estrogen what can I do to stop this, been suffering a month already.

doctor1 MD

Hi, I’m 59 and was taking Estradiol and spironolactone for about 8 months. 5 weeks ago I was diagnosed with a clot in my lower leg. The doctors advised me to stop taking the HT. Now I feel so depressed that I’m reverting to male, weight, hair...

doctor1 MD

I stopped takin HRT and now ak going to srart taking the pills again. Although the ingedients recent are what my body requires my doctor tells me I have a 20 to 30% risk of having a heart attack by taking these pills. Is this true I HAVE NO HEART...